MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in a vessel.A 12.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during third inflation at 8 atmospheres, the balloon ruptured based on the fluoroscopy.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 12 x 4,135cm, was returned for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied.The balloon was inflated to its rate of burst pressure of 14 atmospheres.No issues were noted on deflation.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.A visual and microscopic examination of the marker bands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft.A visual and tactile examination identified no issues with tip of this device.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10771411
Report Number2134265-2020-15131
Device Sequence Number19868822
Product Code FGE
UDI-Device Identifier08714729793953
UDI-Public08714729793953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025092389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date11/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: RADIFOCUS; GUIDE WIRE: RADIFOCUS; GUIDE WIRE: RADIFOCUS